Alert archive / Texas / Winter Storm Warnings in 2009
Winter Storm Warning 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this winter storm warning at Dec 23, 2009, 10:24 PM CST for 6 counties in Texas; Lea County, New Mexico. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2009, 10:24 PM CST (04:24 UTC)
- Expired
- Dec 24, 2009, 12:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Lea County, NM, Borden County, TX, Dawson County, TX, Gaines County, TX, Howard County, TX, Mitchell County, TX, Scurry County, TX
The radar
The Midland/Odessa radar (KMAF), 84 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 552 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KMAF 240424 AAB WSWMAF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1024 PM CST WED DEC 23 2009 ...ACCUMULATING SNOW WILL IMPACT THE GUADALUPE MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...THE CENTRAL AND NORTHERN PERMIAN BASIN...AND THE WESTERN LOW ROLLING PLAINS LATE TONIGHT AND EARLY THURSDAY MORNING... .A VIGOROUS UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS THROUGH EARLY THURSDAY MORNING. STRONG LIFT AHEAD OF THIS FEATURE WILL COMBINE WITH COLD AIR SPILLING INTO THE AREA TO PRODUCE ACCUMULATING SNOWS ACROSS THE GUADALUPE MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS... THE CENTRAL AND NORTHERN PERMIAN BASIN AND THE WESTERN LOW ROLLING PLAINS LATE TONIGHT THROUGH THURSDAY MORNING. SNOW WILL TAPER OFF AFTER MID THURSDAY MORNING AS THE UPPER LEVEL STORM SYSTEM EXITS TO THE EAST OF THE REGION. TXZ074-240530- /O.CAN.KMAF.WW.Y.0011.000000T0000Z-091224T0600Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 1024 PM CST WED DEC 23 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW HAS COME TO AN END ACROSS THE DAVIS MOUNTAINS LATE THIS EVENING. A FEW SNOW FLURRIES COULD OCCUR OVERNIGHT...BUT ADDITIONAL ACCUMULATIONS ARE NO LONGER EXPECTED. $$ NMZ029-033-TXZ045>048-241500- /O.UPG.KMAF.WW.Y.0011.000000T0000Z-091224T1500Z/ /O.NEW.KMAF.WS.W.0004.091224T0424Z-091224T1500Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES-DAWSON-BORDEN- SCURRY- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...SEMINOLE... LAMESA...SNYDER 1024 PM CST WED DEC 23 2009 /924 PM MST WED DEC 23 2009/ ...WINTER STORM WARNING IN EFFECT UNTIL 9 AM CST /8 AM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER STORM WARNING FOR SNOW EFFECTIVE FOR NORTHERN LEA...CENTRAL LEA...GAINES...DAWSON...BORDEN...AND SCURRY COUNTIES UNTIL 9 AM CST...OR 8 AM MST THURSDAY MORNING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A STRONG UPPER LEVEL STORM SYSTEM MOVING ACROSS THE REGION WILL COMBINE WITH VERY COLD AIR TO PRODUCE PERIODS OF SNOW ACROSS THE WESTERN LOW ROLLING PLAINS...FAR NORTHWESTERN PERMIAN BASIN...AND CENTRAL AND NORTHERN LEA COUNTY LATE TONIGHT. SNOW ACCUMULATIONS OF 3 TO 5 INCHES WILL BE LIKELY BY THURSDAY MORNING. SNOW IS EXPECTED TO TAPER AFTER MID THURSDAY MORNING AS THE UPPER LEVEL STORM SYSTEM MOVES TO THE EAST OF THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. ROADS...BRIDGES...AND OVERPASSES IN THE WARNING AREA WILL BECOME SLICK AND HAZARDOUS. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND OTHER VEHICLES...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS. && $$ TXZ052-053-241500- /O.NEW.KMAF.WS.W.0004.091224T0424Z-091224T1500Z/ HOWARD-MITCHELL- INCLUDING THE CITIES OF...BIG SPRING...COLORADO CITY 1024 PM CST WED DEC 23 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER STORM WARNING FOR SNOW EFFECTIVE FOR HOWARD AND MITCHELL COUNTIES UNTIL 9 AM CST THURSDAY MORNING. A STRONG UPPER LEVEL STORM SYSTEM MOVING ACROSS THE REGION WILL COMBINE WITH VERY COLD AIR TO PRODUCE PERIODS OF SNOW ACROSS THE WESTERN LOW ROLLING PLAINS LATE TONIGHT. SNOW ACCUMULATIONS OF 3 TO 5 INCHES WILL BE LIKELY BY THURSDAY MORNING. SNOW IS EXPECTED TO TAPER AFTER MID THURSDAY MORNING AS THE UPPER LEVEL STORM SYSTEM MOVES TO THE EAST OF THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. ROADS...BRIDGES...AND OVERPASSES IN THE WARNING AREA WILL BECOME SLICK AND HAZARDOUS. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND OTHER VEHICLES...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS. && $$ NMZ034-TXZ050-051-061>063-241500- /O.EXA.KMAF.WW.Y.0011.000000T0000Z-091224T1500Z/ SOUTHERN LEA COUNTY-ANDREWS-MARTIN-ECTOR-MIDLAND-GLASSCOCK- INCLUDING THE CITIES OF...EUNICE...JAL...ANDREWS...STANTON... ODESSA...MIDLAND...GARDEN CITY 1024 PM CST WED DEC 23 2009 /924 PM MST WED DEC 23 2009/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST /8 AM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...EFFECTIVE FOR SOUTHERN LEA... ANDREWS...MARTIN...ECTOR...MIDLAND...AND GLASSCOCK COUNTIES UNTIL 9 AM CST...OR 8 AM MST THURSDAY. PERIODS OF LIGHT TO MODERATE SNOW WILL DEVELOP ACROSS FAR SOUTHEAST NEW MEXICO AND THE CENTRAL PERMIAN BASIN LATE TONIGHT AND EARLY THURSDAY MORNING. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE BY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NMZ027-028-TXZ258-241500- /O.CON.KMAF.WW.Y.0011.000000T0000Z-091224T1500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... PINE SPRINGS 924 PM MST WED DEC 23 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY... PERIODS OF LIGHT TO MODERATE SNOW WILL CONTINUE TO AFFECT THE GUADALUPE MOUNTAINS AND THE PLAINS OF EDDY COUNTY IN SOUTHEAST NEW MEXICO LATE TONIGHT AND EARLY THURSDAY MORNING. SNOW ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE BY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
000 WWUS44 KMAF 241014 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 414 AM CST THU DEC 24 2009 ...ACCUMULATING SNOW WILL IMPACT THE SOUTHEAST NEW MEXICO PLAINS...THE CENTRAL AND NORTHERN PERMIAN BASIN...AND THE WESTERN LOW ROLLING PLAINS THIS MORNING... .A VIGOROUS UPPER LEVEL STORM SYSTEM HAS MOVED ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS EARLY THIS MORNING. STRONG LIFT AHEAD OF THIS FEATURE AND WRAP AROUND MOISTURE HAS COMBINED WITH COLD AIR SPILLING INTO THE AREA TO PRODUCE ACCUMULATING SNOWS ACROSS THE SOUTHEAST NEW MEXICO PLAINS... THE CENTRAL AND NORTHERN PERMIAN BASIN AND THE WESTERN LOW ROLLING PLAINS. SNOW WILL TAPER OFF AFTER MID MORNING AS THE UPPER LEVEL STORM SYSTEM EXITS TO THE EAST OF THE REGION. NMZ029-033-TXZ045>048-052-053-241800- /O.EXT.KMAF.WS.W.0004.000000T0000Z-091224T1800Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES-DAWSON-BORDEN- SCURRY-HOWARD-MITCHELL- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...SEMINOLE... LAMESA...SNYDER...BIG SPRING...COLORADO CITY 414 AM CST THU DEC 24 2009 /314 AM MST THU DEC 24 2009/ ...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL NOON CST /11 AM MST/TODAY. A STRONG UPPER LEVEL STORM SYSTEM HAS MOVED ACROSS THE REGION AND COMBINED WITH VERY COLD AIR TO PRODUCE PERIODS OF SNOW ACROSS THE WESTERN LOW ROLLING PLAINS...NORTHERN PERMIAN BASIN...AND CENTRAL AND NORTHERN LEA COUNTY EARLY THIS MORNING. SNOW ACCUMULATIONS OF 3 TO 5 INCHES WILL BE LIKELY BY NOON. SNOW IS EXPECTED TO BEGIN TO TAPER OFF AFTER MID MORNING AS THE UPPER LEVEL STORM SYSTEM MOVES TO THE EAST OF THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. ROADS...BRIDGES...AND OVERPASSES IN THE WARNING AREA WILL BECOME SLICK AND HAZARDOUS. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND OTHER VEHICLES... AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS. && $$ NMZ027-028-034-TXZ050-051-061>063-258-241500- /O.CON.KMAF.WW.Y.0011.000000T0000Z-091224T1500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- SOUTHERN LEA COUNTY-ANDREWS-MARTIN-ECTOR-MIDLAND-GLASSCOCK- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...EUNICE... JAL...ANDREWS...STANTON...ODESSA...MIDLAND...GARDEN CITY... PINE SPRINGS 414 AM CST THU DEC 24 2009 /314 AM MST THU DEC 24 2009/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING. PERIODS OF LIGHT TO MODERATE SNOW WILL CONTINUE TO AFFECT SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN THROUGH MID MORNING. SNOW ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
000 WWUS44 KMAF 241213 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 613 AM CST THU DEC 24 2009 ...ACCUMULATING SNOW WILL IMPACT PORTIONS OF SOUTHEAST NEW MEXICO THE PERMIAN BASIN...AND THE WESTERN LOW ROLLING PLAINS THIS MORNING... .A VIGOROUS UPPER LEVEL STORM SYSTEM HAS MOVED ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS EARLY THIS MORNING. STRONG LIFT AHEAD OF THIS FEATURE AND WRAP AROUND MOISTURE HAS COMBINED WITH COLD AIR SPILLING INTO THE AREA TO PRODUCE ACCUMULATING SNOWS ACROSS THE SOUTHEAST NEW MEXICO PLAINS... THE CENTRAL AND NORTHERN PERMIAN BASIN AND THE WESTERN LOW ROLLING PLAINS. SNOW HAS BEGUN TO TAPER OFF ACROSS THE WEST SO UPDATED WARNING AND ADVISORY TO REMOVE EDDY COUNTY AND DOWNGRADE LEA COUNTY TO ADVISORY. NMZ029-033-241500- /O.CAN.KMAF.WS.W.0004.000000T0000Z-091224T1800Z/ /O.EXA.KMAF.WW.Y.0011.000000T0000Z-091224T1500Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON 513 AM MST THU DEC 24 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM MST THIS MORNING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER WEATHER ADVISORY FOR FOR SNOW...WHICH IS IN EFFECT UNTIL 8 AM MST THIS MORNING. THE WINTER STORM WARNING HAS BEEN CANCELLED. PERIODS OF LIGHT TO MODERATE SNOW WILL CONTINUE TO AFFECT SOUTHEAST NEW MEXICO THROUGH MID MORNING. SNOW ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NMZ027-028-034-TXZ061-062-258-241315- /O.CAN.KMAF.WW.Y.0011.000000T0000Z-091224T1500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- SOUTHERN LEA COUNTY-ECTOR-MIDLAND-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...EUNICE... JAL...ODESSA...MIDLAND...PINE SPRINGS 613 AM CST THU DEC 24 2009 /513 AM MST THU DEC 24 2009/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE WINTER WEATHER ADVISORY. AS THE UPPER LOW MOVES EAST SNOW HAS ENDED ACROSS THE WEST. SOME LIGHT SNOW MAY STILL BE POSSIBLE ACROSS EDDY COUNTY AND PORTIONS OF THE PERMIAN BASIN BUT NO ADDITIONAL ACCUMULATION IS EXPECTED. $$ TXZ045>048-052-053-241800- /O.CON.KMAF.WS.W.0004.000000T0000Z-091224T1800Z/ GAINES-DAWSON-BORDEN-SCURRY-HOWARD-MITCHELL- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...SNYDER... BIG SPRING...COLORADO CITY 613 AM CST THU DEC 24 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. A STRONG UPPER LEVEL STORM SYSTEM HAS MOVED ACROSS THE REGION AND COMBINED WITH VERY COLD AIR TO PRODUCE PERIODS OF SNOW ACROSS THE WESTERN LOW ROLLING PLAINS...NORTHERN PERMIAN BASIN...AND CENTRAL AND NORTHERN LEA COUNTY EARLY THIS MORNING. SNOW ACCUMULATIONS OF 3 TO 5 INCHES WILL BE LIKELY BY NOON. SNOW IS EXPECTED TO BEGIN TO TAPER OFF AFTER MID MORNING AS THE UPPER LEVEL STORM SYSTEM MOVES TO THE EAST OF THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. ROADS...BRIDGES...AND OVERPASSES IN THE WARNING AREA WILL BECOME SLICK AND HAZARDOUS. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND OTHER VEHICLES... AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS. && $$ TXZ050-051-063-241500- /O.CON.KMAF.WW.Y.0011.000000T0000Z-091224T1500Z/ ANDREWS-MARTIN-GLASSCOCK- INCLUDING THE CITIES OF...ANDREWS...STANTON...GARDEN CITY 613 AM CST THU DEC 24 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. PERIODS OF LIGHT TO MODERATE SNOW WILL CONTINUE TO AFFECT PORTIONS OF THE PERMIAN BASIN THROUGH MID MORNING. SNOW ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
000 WWUS44 KMAF 241529 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 929 AM CST THU DEC 24 2009 ...ACCUMULATING SNOW WILL IMPACT PORTIONS OF SOUTHEAST NEW MEXICO THE PERMIAN BASIN...AND THE WESTERN LOW ROLLING PLAINS THIS MORNING... .A VIGOROUS UPPER LEVEL STORM SYSTEM HAS MOVED ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS EARLY THIS MORNING. STRONG LIFT AHEAD OF THIS FEATURE AND WRAP AROUND MOISTURE HAS COMBINED WITH COLD AIR SPILLING INTO THE AREA TO PRODUCE ACCUMULATING SNOWS ACROSS THE SOUTHEAST NEW MEXICO PLAINS... THE CENTRAL AND NORTHERN PERMIAN BASIN AND THE WESTERN LOW ROLLING PLAINS. SNOW HAS BEGUN TO TAPER OFF ACROSS THE WEST SO UPDATED WARNING AND ADVISORY TO REMOVE EDDY COUNTY AND DOWNGRADE LEA COUNTY TO ADVISORY. NMZ029-033-TXZ050-051-063-241630- /O.EXP.KMAF.WW.Y.0011.000000T0000Z-091224T1500Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-ANDREWS-MARTIN-GLASSCOCK- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...ANDREWS... STANTON...GARDEN CITY 929 AM CST THU DEC 24 2009 /829 AM MST THU DEC 24 2009/ ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. MIDLAND RADAR INDICATES SNOWFALL HAS DECREASED OVER THE PAST COUPLE OF HOURS...WITH ONLY FLURRIES EXPECTED THE REST OF THE MORNING. LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. HOWEVER...MELTING AND REFREEZING OF ICE ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES...WILL CREATE PATCHES OF BLACK ICE. THIS TYPE OF ICE IS VIRTUALLY INVISIBLE ON THE ROAD SURFACE...AND CAN CAUSE YOU TO LOSE CONTROL OF YOUR CAR. $$ TXZ045>048-052-053-241800- /O.CON.KMAF.WS.W.0004.000000T0000Z-091224T1800Z/ GAINES-DAWSON-BORDEN-SCURRY-HOWARD-MITCHELL- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...SNYDER... BIG SPRING...COLORADO CITY 929 AM CST THU DEC 24 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. A STRONG UPPER LEVEL STORM SYSTEM HAS MOVED ACROSS THE REGION AND COMBINED WITH VERY COLD AIR TO PRODUCE PERIODS OF SNOW ACROSS THE WESTERN LOW ROLLING PLAINS...NORTHERN PERMIAN BASIN...AND CENTRAL AND NORTHERN LEA COUNTY EARLY THIS MORNING. SNOW ACCUMULATIONS OF 3 TO 5 INCHES WILL BE LIKELY BY NOON. SNOW IS EXPECTED TO BEGIN TO TAPER OFF AFTER MID MORNING AS THE UPPER LEVEL STORM SYSTEM MOVES TO THE EAST OF THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. ROADS...BRIDGES...AND OVERPASSES IN THE WARNING AREA WILL BECOME SLICK AND HAZARDOUS. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND OTHER VEHICLES... AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS. && $$ 44
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this winter storm warning went out at Dec 23, 10:24 PM CST, 0 minutes earlier.
Area forecast discussion, Dec 23, 10:24 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1024 PM CST WED DEC 23 2009
.UPDATE...
UPDATE TO UPGRADE NORTHERN COUNTIES TO A WINTER STORM WARNING...
AND ADJACENT COUNTIES TO A WINTER WEATHER ADVISORY. ALSO CAN CELLED
THE HIGH WIND WARNING.
&&
.DISCUSSION...
POTENT UPPER LOW OVER SOUTHEAST NEW MEXICO THIS EVENING WAS JOGGING
MORE TO THE SOUTHEAST...LIKELY DUE TO A STRONG VORTICITY MAXIMA
SWINGING SOUTHEASTWARD AROUND THE BACKSIDE OF THE SYSTEM. COLDER
AIR WAS DROPPING SOUTH OVER EASTERN NEW MEXICO AND THE TEXAS
PANHANDLE THIS EVENING BEHIND A POLAR FRONT. SINCE THE UPPER LOW
WILL TAKE MORE OF A SOUTHERLY TRACK THAN PREVIOUSLY THOUGHT...AND
TEMPERATURES SHOULD BECOME SUFFICIENTLY COLD SOUTH INTO THE PERMIAN
BASIN...THINK SNOW WILL ACCUMULATE FURTHER SOUTH THAN PREVIOUS
FORECASTS INDICATED. SNOWFALL WAS REPORTED OVER PORTIONS OF
SOUTHEAST NEW MEXICO...WHILE RADAR IMAGERY INDICATED FURTHER
DEVELOPMENT OF WRAPAROUND SNOW OVER EASTERN NEW MEXICO.
THE LATEST WATER VAPOR AND IR SATELLITE IMAGERY WERE VERIFYING THE
FURTHER SOUTHWARD TRACK INDICATED ON THE LATEST WRF/GFS/RUC. A FEW
AREAS...PARTICULARLY OVER THE WESTERN LOW ROLLING PLAINS...MAY SEE A
PERIOD OF SLEET...HOWEVER DO NOT EXPECT THIS TO LAST LONG AND EXPECT
THE SWITCHOVER TO SNOW TO OCCUR MORE RAPIDLY THAN NOT. THINK THERE
WILL BE ENOUGH WRAPAROUND MOISTURE FOR SNOWFALL ACCUMULATIONS OF 3
TO 5 INCHES FROM CENTRAL AND NORTHERN LEA COUNTY IN NEW MEXICO...
EASTWARD ACROSS GAINES...DAWSON...BORDEN...SCURRY...HOWARD AND
MITCHELL. ALL BUT THE LATTER FOUR COUNTIES WILL LIKELY SEE LIGHT TO
MODERATE SNOWFALL OVERNIGHT...WHILE THE REST WILL SEE THE BEST
SNOWFALL LATE TONIGHT AND EARLY THURSDAY. LESSER AMOUNTS OF 1 TO 3
INCHES WILL OCCUR ADJACENT TO THESE COUNTIES...SO HAVE ADDED
SOUTHERN LEA...ANDREWS...MARTIN...ECTOR...MIDLAND AND GLASSCOCK TO
THE WINTER WEATHER ADVISORY. THINK THE SNOWFALL WILL BEGIN TO TAPER
OFF FROM WEST TO EAST LATE TONIGHT...SO WILL PUT THE WARNING AND
ADVISORY OUT UNTIL 24/15Z. LEFT EDDY COUNTY AND THE GUADALUPE
MOUNTAINS IN THE WINTER WEATHER ADVISORY DURING THIS TIME ALSO. NOT
SURE HOW FAR SOUTHWESTWARD THE WRAPAROUND SNOW WILL MAKE IT...BUT
THINK THE DAVIS MOUNTAINS WILL BE TOO FAR SOUTHWEST...AND WILL DROP
THE WINTER WEATHER ADVISORY THERE.
ALTHOUGH WE HAD GUSTS AROUND 70 MPH AT MOUNT LOCKE WITHIN THE LAST
HOUR OR SO...THINK THE STRONGER WINDS OVER BOTH THE GUADALUPE AND
DAVIS MOUNTAINS HAVE PUSHED EASTWARD AND WILL NOT BE A THREAT ANY
LONGER. THEREFORE...WILL CANCEL THE HIGH WIND WARNING THAT WAS IN
EFFECT UNTIL 24/12Z. UPDATED FORECAST WILL FOLLOW SHORTLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 30 42 24 45 / 70 40 0 0
CARLSBAD NM 31 44 21 46 / 50 10 0 0
DRYDEN TX 37 58 29 53 / 50 0 0 0
FORT STOCKTON TX 34 48 30 49 / 30 0 0 0
GUADALUPE PASS TX 24 42 25 44 / 30 10 0 0
HOBBS NM 26 41 20 44 / 60 20 0 0
MARFA TX 23 50 15 52 / 20 0 0 0
MIDLAND INTL AIRPORT TX 31 41 21 45 / 60 30 0 0
ODESSA TX 31 42 22 45 / 60 30 0 0
WINK TX 32 45 23 49 / 40 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER WEATHER ADVISORY UNTIL 8 AM MST THURSDAY FOR THE
FOLLOWING ZONES... EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS
OF EDDY COUNTY...SOUTHERN LEA COUNTY.
WINTER STORM WARNING UNTIL 8 AM MST THURSDAY FOR THE FOLLOWING
ZONES... CENTRAL LEA COUNTY...NORTHERN LEA COUNTY.
TX...WINTER WEATHER ADVISORY UNTIL 9 AM CST /8 AM MST/ THURSDAY FOR
THE FOLLOWING ZONES... ANDREWS...ECTOR...GLASSCOCK...
GUADALUPE MOUNTAINS...MARTIN...MIDLAND.
WINTER STORM WARNING UNTIL 9 AM CST THURSDAY FOR THE FOLLOWING
ZONES... BORDEN...DAWSON...GAINES...HOWARD...MITCHELL...
SCURRY.
&&
21/67Hazardous weather outlook, Dec 23, 1:58 PM CST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 158 PM CST WED DEC 23 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-242000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 158 PM CST WED DEC 23 2009 /1258 PM MST WED DEC 23 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF LIGHT TO MODERATE SNOW WILL DEVELOP ACROSS PORTIONS OF SOUTHEAST NEW MEXICO LATE TODAY AND SPREAD EASTWARD INTO THE NORTHERN PERMIAN BASIN THIS EVENING AND TONIGHT. A MIXTURE OF RAIN AND SNOW MAY BE POSSIBLE FOR A FEW HOURS BEFORE A CHANGE OVER TO ALL SNOW. SNOWFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE BY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL A SLIGHT CHANCE FOR LIGHT SNOW SHOWERS ACROSS PARTS OF SOUTHEASTERN NEW MEXICO AND THE NORTHERN PERMIAN BASIN THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 6:39 PM CST | High Wind Warning | MAF | 4 hr |
Nearby
Winter Storm Warnings in Texas, 2009Winter Storm Warnings in New Mexico, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.